Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 65, NWS Northern Indiana

November 19, 2016

NWS Northern Indiana issued this small craft advisory at Nov 19, 2016, 10:44 PM EST. It took effect at Nov 20, 2016, 1:00 AM EST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2016, 10:44 PM EST (03:44 UTC)
In effect from
Nov 20, 2016, 1:00 AM EST
Expired
Nov 21, 2016, 11:00 AM EST
In force
34 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

504 
WHUS73 KIWX 200344
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1044 PM EST SAT NOV 19 2016

LMZ043-046-201145-
/O.CON.KIWX.GL.W.0013.000000T0000Z-161120T0600Z/
/O.NEW.KIWX.SC.Y.0065.161120T0600Z-161120T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1044 PM EST SAT NOV 19 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST SUNDAY.
A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY. 

* WINDS: NORTHWEST WIND TO 30 KNOTS DECREASING TO 15 TO 25 KNOTS
  DURING THE DAY SUNDAY. GUSTS UP TO 35 KNOTS.

* WAVES: WAVES 8 TO 14 FEET DECREASING TO 6 TO 10 FEET DURING THE
  DAY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
706 
WHUS73 KIWX 200908
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
408 AM EST SUN NOV 20 2016

LMZ043-046-201715-
/O.EXT.KIWX.SC.Y.0065.000000T0000Z-161121T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
408 AM EST SUN NOV 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY...


* WINDS: NORTHWEST WIND 15 TO 25 KNOTS TODAY. GUSTS TO 30 KNOTS
  THIS MORNING. NORTHWEST WINDS DECREASING TO 10 TO 15 KNOTS
  TONIGHT. 

* WAVES: WAVES 5 TO 8 FEET TODAY DECREASING TO 3 TO 5 FEET TONIGHT
  AND 2 TO 4 FEET EARLY MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4
FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
666 
WHUS73 KIWX 201551
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1051 AM EST SUN NOV 20 2016

LMZ043-046-210000-
/O.CON.KIWX.SC.Y.0065.000000T0000Z-161121T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1051 AM EST SUN NOV 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY. 

* WINDS: NORTHWEST WIND 15 TO 20 KNOTS TODAY. GUSTS TO 25 KNOTS
  THIS MORNING. NORTHWEST WINDS DECREASING TO 10 TO 15 KNOTS
  TONIGHT.

* WAVES: WAVES 4 TO 7 FEET TODAY DECREASING TO 3 TO 6 FEET
  TONIGHT AND 2 TO 4 FEET EARLY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
226 
WHUS73 KIWX 202055
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 PM EST SUN NOV 20 2016

LMZ043-046-210500-
/O.EXT.KIWX.SC.Y.0065.000000T0000Z-161121T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
355 PM EST SUN NOV 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST MONDAY.

* WINDS: NORTHWEST WIND 10 TO 20 KNOTS TONIGHT. DECREASING TO 5 TO
  15 KNOTS ON MONDAY.

* WAVES: WAVES 3 TO 6 FEET TONIGHT DECREASING TO 3 TO 5 FEET
  MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
758 
WHUS73 KIWX 210334
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1034 PM EST SUN NOV 20 2016

LMZ043-046-211145-
/O.CON.KIWX.SC.Y.0065.000000T0000Z-161121T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1034 PM EST SUN NOV 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY. 

* WINDS: NORTHWEST WIND 10 TO 15 KNOTS TONIGHT. DECREASING TO 5
  TO 15 KNOTS ON MONDAY.

* WAVES: WAVES 3 TO 5 FEET BEFORE NOON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
942 
WHUS73 KIWX 210907
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
407 AM EST MON NOV 21 2016

LMZ043-046-211600-
/O.EXT.KIWX.SC.Y.0065.000000T0000Z-161121T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
407 AM EST MON NOV 21 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

* WINDS: NORTH WIND 5 TO 15 KNOTS.

* WAVES: WAVES 3 TO 5 FEET THIS MORNING...DECREASING TO 2 TO 4
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
195 
WHUS73 KIWX 211556
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1056 AM EST MON NOV 21 2016

LMZ043-046-211700-
/O.EXP.KIWX.SC.Y.0065.000000T0000Z-161121T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1056 AM EST MON NOV 21 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING. 

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 6:55 PM EST, 3 hours 49 minutes earlier.

Area forecast discussion, Nov 19, 6:55 PM EST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
655 PM EST Sat Nov 19 2016

.SYNOPSIS...
Issued at 639 PM EST Sat Nov 19 2016

Lake effect snow showers continue to diminish through the
overnight as the energy moves away from the region and drier air
comes in. Winds will remain gusty, but will be weaker than during
the day today. Drier weather is around for Sunday, but some
clouds will still remain. High temperatures will be in the 30s on
Sunday, but highs will continue to rise through Tuesday. Next
chance of rain is Tuesday night into Wednesday.

&&

.SHORT TERM...(This Evening through Sunday)
Issued at 255 PM EST Sat Nov 19 2016

Dry air entrainment was starting to eat away at the snow showers
over the lake. However, still substantial delta T values should
persist overnight with values near or above 20C, so some snow shower
activity should continue. Inversion heights will fall early Sunday,
with the entire cloud layer close to being all above -10C. Have kept
all snow for now, but can't rule out brief patchy drizzle or
freezing drizzle. It appears roads were just wet due mostly to
recent very warm conditions, so no travel difficulties are expected.
Some light snow accumulations are possible on mainly grassy areas
tonight. Any remaining show showers should end Sunday, but
conditions will remain cool.

&&

.LONG TERM...(Sunday Night through Saturday)
Issued at 255 PM EST Sat Nov 19 2016

Temperatures will be near normal for most of the upcoming week as
the strong storm system lifts northeast. Lows should be in the mid
20s to upper 30s with highs mainly in the 40s. Another system will
bring rain and possibly a rain/snow mix to the area during the
middle of the week, but it doesn't look like there will be any major
impacts at this time.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 639 PM EST Sat Nov 19 2016

Lake effect snow showers continuing to diminish as low to mid
level moisture and forcing moves away from the region and drier
air begins to poke in. KANQ had Alternate Minimum criteria from
the snow band, but that looks to continue to erode from dry air
entrainment and nocturnal inversion creation. Thus am keeping VFR
VIS and CIGS conditions overnight, but CIGS could reach into MVFR
territory as winds turn more northerly especially if the
entrainment of dry air isn't quick enough. In addition, any
remnant snow showers will struggle to accumulate as a result of
the warmer pavement. Helping to keep the clouds around the region
through Sunday, the low level jet will continue to allow for gusty
winds in the upper 10s of kts.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning until 1 AM EST Sunday for LMZ043-046.

&&

SYNOPSIS...Roller
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...Roller

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 19, 3:58 AM EST, 18 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 AM EST SAT NOV 19 2016

INZ003>009-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-200900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...PLYMOUTH...BREMEN...CULVER...
WARSAW...WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...
TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...NILES...
BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...
BUCHANAN...PAW PAW LAKE...DOWAGIAC...CASSOPOLIS...MARCELLUS...
STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...
BRONSON...HILLSDALE...JONESVILLE...LITCHFIELD...BRYAN...MONTPELIER...
EDGERTON...WAUSEON...ARCHBOLD...SWANTON...DELTA...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC...COLUMBUS GROVE...
CONTINENTAL...PANDORA
358 AM EST SAT NOV 19 2016 /258 AM CST SAT NOV 19 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WEST TO NORTHWEST WINDS WILL GUST UP TO 45 MPH TODAY.

LAKE EFFECT SNOW SHOWERS...MIXED WITH RAIN AT TIMES...WILL
INCREASE IN COVERAGE AND INTENSITY LATER THIS MORNING AND CONTINUE
THROUGH THIS EVENING. LIGHT ACCUMULATIONS WILL BE POSSIBLE ON MAINLY
GRASSY AND ELEVATED SURFACES BY THIS AFTERNOON AND EARLY EVENING.
A FEW SLICK SPOTS WILL BE POSSIBLE ON ROADWAYS BY THIS EVENING AS
TEMPERATURES DIP NEAR FREEZING. HEAVIER SNOW SHOWERS MAY PRODUCE
BRIEF VISIBILITY RESTRICTIONS TO LESS THAN A HALF MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ012-013-015-020-022>027-032>034-OHZ024-025-200900-
STARKE-PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-
ADAMS-GRANT-BLACKFORD-JAY-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...BASS LAKE...
WINAMAC...FRANCESVILLE...MEDARYVILLE...ROCHESTER...AKRON...
MONTICELLO...MONON...BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU...
GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...
ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY...
UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...
VAN WERT...OHIO CITY...LIMA...SPENCERVILLE
358 AM EST SAT NOV 19 2016 /258 AM CST SAT NOV 19 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

WEST TO NORTHWEST WINDS WILL GUST UP TO 45 MPH TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-200900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
358 AM EST SAT NOV 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT TODAY INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CONDITIONS HAZARDOUS FOR SMALL CRAFT WILL PERSIST INTO SUNDAY AND
SUNDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.